Alert archive / Texas / High Wind Warnings in 2022
High Wind Warning 42, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this high wind warning at Nov 10, 2022, 5:36 AM CST for Culberson County, Texas. It was in force for 5 hr. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Nov 10, 2022, 5:36 AM CST (11:36 UTC)
- Expired
- Nov 10, 2022, 11:00 AM CST
- In force
- 5 hr
- Issued by
- NWS Midland/Odessa, TX
County Culberson County, TX
The radar
The El Paso radar (KEPZ), 212 km from the middle of the area, began a volume at 11:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Nov 10, 7:02 AM CST | NON-TSTM WND GST 67 | Pine Springs, TX | AT THE PINE SPRINGS MESONET. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 00:00Z, 11.6 hours before the alert went out and 212 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3366 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 50 m²/s²
- 0-3 km storm-relative helicity
- 127 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
921 WWUS74 KMAF 101136 AAA NPWMAF URGENT - WEATHER MESSAGE...UPDATED National Weather Service Midland/Odessa TX 536 AM CST Thu Nov 10 2022 TXZ270-271-102100- /O.NEW.KMAF.HW.W.0042.221110T1136Z-221110T1700Z/ /O.CON.KMAF.FZ.A.0003.221112T0600Z-221112T1500Z/ Guadalupe Mountains Above 7000 Feet- Guadalupe and Delaware Mountains- Including the cities of Guadalupe Mountains NP and Pine Springs 536 AM CST Thu Nov 10 2022 /436 AM MST Thu Nov 10 2022/ ...HIGH WIND WARNING IN EFFECT UNTIL 11 AM CST THIS MORNING... ...FREEZE WATCH REMAINS IN EFFECT FROM LATE FRIDAY NIGHT THROUGH SATURDAY MORNING... * WHAT...Sustained winds of 30 to 40 mph with gusts to 65 mph. Sub-freezing temperatures as low as 23 possible. * WHERE...Portions of southeast New Mexico and southwest and western Texas. * WHEN...High wind warning until 11 AM CST. Freeze watch late Friday night through Saturday morning. * IMPACTS...High profile vehicles may be difficult to control and light low flying aircraft may experience severe turbulence near the mountains this morning. Frost and freeze conditions could kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. A High Wind Warning means a hazardous high wind event is expected or occurring. && $$ NMZ027>029-033-034-TXZ045>048-050>053-059>063-067>070-075-272>274- 277-278-102100- /O.CON.KMAF.FZ.A.0003.221112T0600Z-221112T1500Z/ Guadalupe Mountains of Eddy County-Eddy County Plains- Northern Lea County-Central Lea County-Southern Lea County-Gaines- Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-Loving- Winkler-Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-Pecos- Van Horn and Highway 54 Corridor-Eastern Culberson County- Reeves County Plains-Davis Mountains-Davis Mountains Foothills- Including the cities of Queen, Artesia, Carlsbad, Carlsbad Caverns NP, Tatum, Hobbs, Lovington, Eunice, Jal, Seminole, Lamesa, Gail, Snyder, Andrews, Stanton, Big Spring, Colorado City, Mentone, Kermit, Odessa, Midland, Garden City, Monahans, Crane, McCamey, Rankin, Big Lake, Fort Stockton, Van Horn, Pecos, Fort Davis, and Alpine 536 AM CST Thu Nov 10 2022 /436 AM MST Thu Nov 10 2022/ ...FREEZE WATCH REMAINS IN EFFECT FROM LATE FRIDAY NIGHT THROUGH SATURDAY MORNING... * WHAT...Sub-freezing temperatures as low as 23 possible. * WHERE...Portions of southeast New Mexico and southwest and western Texas. * WHEN...From late Friday night through Saturday morning. * IMPACTS...Frost and freeze conditions could kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this high wind warning went out at Nov 10, 4:06 AM CST, 1 hour 30 minutes earlier.
Area forecast discussion, Nov 10, 4:06 AM CST, 1 hour 30 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
406 AM CST Thu Nov 10 2022
...New AVIATION...
.SHORT TERM...
(Today through Friday afternoon)
Issued at 228 AM CST Thu Nov 10 2022
The westerly wind shift, demarking the Pacific cold and mstr
gradient, extends s from SE NM into the Trans Pecos INVOF Davis
Mtns. Meanwhile, the mid-level speed max s of the parent mid-
level low has moved in ern CO. Said front will make its way ewd
across CWFA today and by 18Z it will be located in the far ern
CWFA. Post- frontal downslope winds will offset CAA some, most
noticeable cooling will be across the w with highs from M60s-L70
in SE NM. A much colder secondary surge will occur Fri AM with
increasing surface pressure and CAA thru the day. With the arrival
of the front in the Lower Trans Pecos there will a brief window
for SHRA/TSRA Fri AM as the main mid-level trof axis swings thru.
Mid clouds will decrease into Fri PM, but with the surface high
nosing into the PB and 85h temps of 3C across wrn PB to near 0C in
the far ne CWFA it will turn much colder, especially with
expected breezy conditions mid Fri AM thru early afternoon. Highs
on Fri will range from the 50s across PB to L50s-M60s Trans Pecos,
70s Rio Grande.
&&
.LONG TERM...
(Friday night through Wednesday)
Issued at 228 AM CST Thu Nov 10 2022
The coldest morning so far this season arrives Saturday morning. As
the trough that brought us our cold front Friday continues to eject
into the Ohio Valley, surface high pressure slides south into the
Southern Plains. Part of this surface high pressure is forecast to
be centered over Lubbock's forecast area by sunrise Saturday. With
light winds and mostly clear skies, thanks to the influence of
surface high, excellent radiational cooling will take place.
Locations along and north of Highway 90 can expect a light freeze
while portions of the higher terrain, northern Permian Basin, and
southeastern New Mexico can expect a hard freeze. A Freeze Watch for
these areas has been issued accordingly. Temperatures during
Saturday afternoon struggle to reach much higher than the mid 50s
for most locations. Temperatures rebound somewhat heading into
Sunday as weak mid-level ridging temporarily returns. Morning
temperatures remain above freezing for all but some of the higher
terrain and northern portions of the area. Afternoon temperatures
reach back into the 60s for most, but this is still several
degrees below normal.
Heading into next week, more reinforcing shots of cold air are
expected. The overall weather pattern remains progressive with
persistent troughing across much of the CONUS. The first of these
troughs arrives Monday morning. A cold front accompanying this
trough begins to push through the region Monday, keeping the
northern half of the area cooler than Sunday, while areas further
south see temperatures similar to Sunday. At this time, this system
appears to remain mostly dry, with perhaps only light precipitation
across northern portions of the area. Overnight temperatures are
likely to fall back below freezing for a large portion of the area
behind this system and daytime highs struggle to get out of the
upper 40s and low 50s. A jacket or sweater will be needed for the
foreseeable future.
&&
.AVIATION...
(12Z TAFS)
Issued at 359 AM CST Thu Nov 10 2022
Satellite shows that MVFR CIGS are moving to the e of MAF with
decreasing coverage at HOB and VFR conditions thru the day. By
15Z-16Z w-nw winds of 10-15kts sustained will prevail with dry
air.
&&
.PRELIMINARY POINT TEMPS/POPS...
Big Spring 80 46 53 30 / 0 10 10 0
Carlsbad 72 42 57 29 / 0 0 0 0
Dryden 79 60 67 35 / 0 20 10 0
Fort Stockton 78 50 61 32 / 0 10 0 0
Guadalupe Pass 63 42 53 31 / 0 0 0 0
Hobbs 71 40 53 27 / 0 0 0 0
Marfa 72 39 62 23 / 0 0 0 0
Midland Intl Airport 78 46 54 30 / 0 0 0 0
Odessa 77 46 54 30 / 0 10 0 0
Wink 77 45 59 30 / 0 0 0 0
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
TX...Freeze Watch from late Friday night through Saturday morning for
Andrews-Borden-Crane-Davis Mountains-Davis Mountains
Foothills-Dawson-Eastern Culberson County-Ector-Gaines-
Glasscock-Guadalupe Mountains Above 7000 Feet-Guadalupe and
Delaware Mountains-Howard-Loving-Martin-Midland-Mitchell-
Pecos-Reagan-Reeves County Plains-Scurry-Upton-Van Horn and
Highway 54 Corridor-Ward-Winkler.
NM...Freeze Watch from late Friday night through Saturday morning for
Central Lea County-Eddy County Plains-Guadalupe Mountains
of Eddy County-Northern Lea County-Southern Lea County.
&&Hazardous weather outlook, Nov 10, 2:27 AM CST, 3 hours 9 minutes before
Hazardous Weather Outlook National Weather Service Midland/Odessa TX 227 AM CST Thu Nov 10 2022 NMZ027>029-033-034-TXZ045>048-050>053-059>063-067>070-075-082- 270>282-110830- Guadalupe Mountains of Eddy County-Eddy County Plains- Northern Lea County-Central Lea County-Southern Lea County-Gaines- Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-Loving-Winkler- Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-Pecos-Terrell- Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains- Van Horn and Highway 54 Corridor-Eastern Culberson County- Reeves County Plains-Chinati Mountains-Marfa Plateau-Davis Mountains- Davis Mountains Foothills-Central Brewster County-Chisos Basin- Presidio Valley-Lower Brewster County- 227 AM CST Thu Nov 10 2022 /127 AM MST Thu Nov 10 2022/ This Hazardous Weather Outlook is for southeast New Mexico, southwest Texas and western Texas. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Widespread sub-freezing temperatures will be possible for areas north of Highway 90 Saturday morning. Additional mornings of widespread sub-freezing temperatures are possible early next week. Strong winds may develop with a cold front Monday for portions of the higher terrain and adjacent plains. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service Office in Midland, can be found on the internet at... https://weather.gov/midland
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 10, 2:10 AM CST | Freeze Watch | MAF | Andrews, Borden, Brewster, Crane, Culberson, Dawson and 17 more | 24 hr |
Nearby
High Wind Warnings in Texas, 2022Every high wind warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.